Couldn't find what you looking for?

TRY OUR SEARCH!

Here is a question for anyone that has been in the same boat as me. I have had diabetes for the last couple of years, initially I was on some drugs, however the doctor and me could not get the sugar under control and I ended up on insulin. The doc explained that unlike my previous drugs, insulin can drop my sugar to low and I may end up unconscious. I’m pretty scared that might happen while I am driving. I tend to drive every day for a couple of miles to get to my country club and visit my grandsons. I have been on insulin now for 3 weeks and I tend to get a bit shaky after the morning dose. Am really scared something would happen while I’d driving and losing control of the car. How have other coped with this issue? Anybody stopped driving?

Loading...

User avatar
Apprentice
34 posts

I am really sorry to hear about your condition and I believe that it must be really frustrating for you, both progression of diabetes and your fear of driving. Depending upon which drugs you were taking before insulin, this might be new ‘’experience’’ for you. Many drugs used for diabetes today do not have a very high risk of causing low blood sugar, known as hypoglycemia. However, as in your case, this drugs tend to have limited efficacy. Insulin is the ultimate drug for diabetes and unfortunately injecting too much insulin can cause hypoglycemia. If you are feeling shaky after your morning dose, this may indicate that you are taking the wrong type of insulin, a dose that is too high or even both. I advise you to contact your physician and discuss the matter. As for driving, neither diabetes nor insulin therapy is a contraindication for driving, unless you have an associated condition (poor vision, etc.). However, since you might be experiencing episodes of hypoglycemia, it may be best to avoid driving the car before you resolve the matter with your doctor. Best, Tom.

Reply

Loading...